Alert archive / Minnesota / Flash Flood Watches in 2020
Flash Flood Watch 2, NWS Twin Cities, MN
NWS Twin Cities, MN issued this flash flood watch at Jun 8, 2020, 1:45 PM CDT for 13 counties in Minnesota; 9 counties in Wisconsin. It took effect at Jun 9, 2020, 1:00 PM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jun 8, 2020, 1:45 PM CDT (18:45 UTC)
- In effect from
- Jun 9, 2020, 1:00 PM CDT
- Expired
- Jun 10, 2020, 12:45 AM CDT
- In force
- 12 hr
- Issued by
- NWS Twin Cities, MN
- Flood severity
- None
All 22 counties
Blue Earth County, MN, Dakota County, MN, Faribault County, MN, Freeborn County, MN, Goodhue County, MN, Hennepin County, MN, Le Sueur County, MN, Ramsey County, MN, Rice County, MN, Scott County, MN, Steele County, MN, Waseca County, MN, Washington County, MN, Barron County, WI, Chippewa County, WI, Dunn County, WI, Eau Claire County, WI, Pepin County, WI, Pierce County, WI, Polk County, WI, Rusk County, WI, Saint Croix County, WI
The radar
The Minneapolis radar (KMPX), 67 km from the middle of the area, began a volume at 18:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 6.8 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 467 J/kg
- Mixed-layer CIN
- -261 J/kg
- Mixed-layer LCL
- 1142 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 353 m²/s²
- 0-3 km storm-relative helicity
- 385 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
748 WGUS63 KMPX 081845 FFAMPX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Twin Cities/Chanhassen MN 145 PM CDT Mon Jun 8 2020 ...HEAVY RAIN POSSIBLE FROM TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING... .The remnants of Tropical Storm Cristobal will lift up from the south and track through the area Tuesday, bringing periods of heavy rain. Average rainfall amounts of 2 to 3 inches are expected before precipitation tapers off on Wednesday. Some localized areas may see 4 inches or more of rain, especially where any thunderstorms develop. Flash flooding could develop Tuesday afternoon through Wednesday morning. MNZ078-085-093-WIZ015-016-023>028-090245- /O.NEW.KMPX.FF.A.0002.200609T1800Z-200610T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Goodhue-Steele-Freeborn-Barron-Rusk-St. Croix-Pierce-Dunn-Pepin- Chippewa-Eau Claire- Including the cities of Ladysmith, Hudson, Chippewa Falls, Owatonna, Durand, River Falls, Menomonie, Red Wing, Eau Claire, Rice Lake, and Albert Lea 145 PM CDT Mon Jun 8 2020 ...FLASH FLOOD WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING... The National Weather Service in the Twin Cities has issued a * Flash Flood Watch for portions of Minnesota and Wisconsin, including the following counties, in Minnesota, Freeborn, Goodhue and Steele. In Wisconsin, Barron, Chippewa, Dunn, Eau Claire, Pepin, Pierce, Rusk and St. Croix. * From Tuesday afternoon through Wednesday morning. * Heavy rain with localized amounts of 4 inches or more possible. * This could lead to Flash Flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... Small creeks and stream may rise quickly, and flooding may also occur in urban areas. && $$ JRB
6 follow-up statements
183 WGUS63 KMPX 090225 FFAMPX Flood Watch National Weather Service Twin Cities/Chanhassen MN 925 PM CDT Mon Jun 8 2020 ...HEAVY RAIN POSSIBLE FROM TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING... .The remnants of Tropical Storm Cristobal will lift up from the south and track through the area Tuesday, bringing periods of heavy rain. Average rainfall amounts of 2 to 3 inches are expected before precipitation tapers off on Wednesday. Some localized areas may see 4 inches or more of rain, especially where any thunderstorms develop. Flash flooding could develop Tuesday afternoon through Wednesday morning. MNZ078-085-093-WIZ015-016-023>028-091100- /O.CON.KMPX.FF.A.0002.200609T1800Z-200610T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Goodhue-Steele-Freeborn-Barron-Rusk-St. Croix-Pierce-Dunn-Pepin- Chippewa-Eau Claire- Including the cities of Red Wing, Owatonna, Albert Lea, Rice Lake, Ladysmith, Hudson, River Falls, Menomonie, Durand, Chippewa Falls, and Eau Claire 925 PM CDT Mon Jun 8 2020 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING... The Flash Flood Watch continues for * Portions of Minnesota and Wisconsin, including the following areas, in Minnesota, Freeborn, Goodhue, and Steele. In Wisconsin, Barron, Chippewa, Dunn, Eau Claire, Pepin, Pierce, Rusk, and St. Croix. * From Tuesday afternoon through Wednesday morning * Heavy rain with localized amounts of 4 inches or more possible. * This could lead to Flash Flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... Small creeks and stream may rise quickly, and flooding may also occur in urban areas. && $$
901 WGUS63 KMPX 090856 FFAMPX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Twin Cities/Chanhassen MN 356 AM CDT Tue Jun 9 2020 ...HEAVY RAIN POSSIBLE THIS AFTERNOON THROUGH EARLY WEDNESDAY MORNING... .The remnants of Tropical Storm Cristobal will lift up from the south and track through the area this afternoon through tonight, bringing periods of heavy rain. Average rainfall amounts of 2 to 4 inches are expected before precipitation tapers off on Wednesday. Some localized areas east of Interstate 35 may see 5 inches or more of rain, especially where any thunderstorms develop. Flash flooding could develop this afternoon through early Wednesday morning. MNZ060-062-063-069-070-076-077-083-084-092-WIZ014-091700- /O.EXA.KMPX.FF.A.0002.200609T1800Z-200610T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Hennepin-Ramsey-Washington-Scott-Dakota-Le Sueur-Rice-Blue Earth- Waseca-Faribault-Polk- Including the cities of Minneapolis, St Paul, Stillwater, Shakopee, Hastings, Le Sueur, Faribault, Mankato, Waseca, Blue Earth, and Osceola 356 AM CDT Tue Jun 9 2020 ...FLASH FLOOD WATCH IN EFFECT FROM 1 PM CDT THIS AFTERNOON THROUGH WEDNESDAY MORNING... The National Weather Service in Twin Cities/Chanhassen has expanded the * Flash Flood Watch to include portions of Minnesota and northwest Wisconsin, including the following areas, in Minnesota, Blue Earth, Dakota, Faribault, Hennepin, Le Sueur, Ramsey, Rice, Scott, Waseca, and Washington. In northwest Wisconsin, Polk. * From 1 PM CDT this afternoon through Wednesday morning * Heavy rain with localized amounts of 4 inches or more possible. * This could lead to Flash Flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... Small creeks and stream may rise quickly, and flooding may also occur in urban areas. && $$ MNZ078-085-093-WIZ015-016-023>028-091700- /O.CON.KMPX.FF.A.0002.200609T1800Z-200610T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Goodhue-Steele-Freeborn-Barron-Rusk-St. Croix-Pierce-Dunn-Pepin- Chippewa-Eau Claire- Including the cities of Red Wing, Owatonna, Albert Lea, Rice Lake, Ladysmith, Hudson, River Falls, Menomonie, Durand, Chippewa Falls, and Eau Claire 356 AM CDT Tue Jun 9 2020 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 1 PM CDT THIS AFTERNOON THROUGH WEDNESDAY MORNING... The Flash Flood Watch continues for * Portions of Minnesota and Wisconsin, including the following areas, in Minnesota, Freeborn, Goodhue, and Steele. In Wisconsin, Barron, Chippewa, Dunn, Eau Claire, Pepin, Pierce, Rusk, and St. Croix. * From 1 PM CDT this afternoon through Wednesday morning * Heavy rain with localized amounts of 4 inches or more possible. * This could lead to Flash Flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... Small creeks and stream may rise quickly, and flooding may also occur in urban areas. && $$
340 WGUS63 KMPX 091447 FFAMPX Flood Watch National Weather Service Twin Cities/Chanhassen MN 947 AM CDT Tue Jun 9 2020 ...HEAVY RAIN POSSIBLE THIS AFTERNOON THROUGH EARLY WEDNESDAY MORNING... .The remnants of Tropical Storm Cristobal will lift up from the south and track through the area this afternoon through tonight, bringing periods of heavy rain. Average rainfall amounts of 2 to 4 inches are expected before precipitation tapers off on Wednesday. Some localized areas east of Interstate 35 may see 5 inches or more of rain, especially where any thunderstorms develop. Flash flooding could develop this afternoon through early Wednesday morning. MNZ060-062-063-069-070-076-077-083-084-092-WIZ014-023-091600- /O.CAN.KMPX.FF.A.0002.200609T1800Z-200610T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Hennepin-Ramsey-Washington-Scott-Dakota-Le Sueur-Rice-Blue Earth- Waseca-Faribault-Polk-St. Croix- Including the cities of Minneapolis, St Paul, Stillwater, Shakopee, Hastings, Le Sueur, Faribault, Mankato, Waseca, Blue Earth, Osceola, and Hudson 947 AM CDT Tue Jun 9 2020 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for portions of Minnesota and Wisconsin has been cancelled. The trend within guidance this morning has been to shift the axis of heaviest rainfall a bit more to the east, while convection is not expected to provide a widespread enough risk to maintain the watch in these counties. $$ MNZ078-085-093-WIZ015-016-024>028-092300- /O.CON.KMPX.FF.A.0002.200609T1800Z-200610T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Goodhue-Steele-Freeborn-Barron-Rusk-Pierce-Dunn-Pepin-Chippewa- Eau Claire- Including the cities of Red Wing, Owatonna, Albert Lea, Rice Lake, Ladysmith, River Falls, Menomonie, Durand, Chippewa Falls, and Eau Claire 947 AM CDT Tue Jun 9 2020 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 1 PM CDT THIS AFTERNOON THROUGH WEDNESDAY MORNING... The Flash Flood Watch continues for * Portions of Minnesota and Wisconsin, including the following areas, in Minnesota, Freeborn, Goodhue, and Steele. In Wisconsin, Barron, Chippewa, Dunn, Eau Claire, Pepin, Pierce, and Rusk. * From 1 PM CDT this afternoon through Wednesday morning * Heavy rain with localized amounts of 4 inches or more possible. * This could lead to Flash Flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... Small creeks and stream may rise quickly, and flooding may also occur in urban areas. && $$
264 WGUS63 KMPX 091936 FFAMPX Flood Watch National Weather Service Twin Cities/Chanhassen MN 236 PM CDT Tue Jun 9 2020 ...HEAVY RAIN POSSIBLE THIS AFTERNOON THROUGH EARLY WEDNESDAY MORNING... .The remnants of Tropical Storm Cristobal over southeast Iowa this afternoon, will lift northward with bands of heavy rainfall developing in the watch area this evening. Average rainfall amounts of 2 to 4 inches are expected before precipitation tapers off on Wednesday. Some localized areas east of Red Wing Minnesota, to Rice Lake, Wisconsin may see 5 inches or more of rain, especially where any thunderstorms develop this afternoon. Flash flooding could develop anytime during the evening, and through early Wednesday morning. MNZ085-093-092045- /O.CAN.KMPX.FF.A.0002.000000T0000Z-200610T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Steele-Freeborn- Including the cities of Owatonna and Albert Lea 236 PM CDT Tue Jun 9 2020 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for a portion of south central Minnesota has been cancelled. $$ MNZ078-WIZ015-016-024>028-100400- /O.CON.KMPX.FF.A.0002.000000T0000Z-200610T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Goodhue-Barron-Rusk-Pierce-Dunn-Pepin-Chippewa-Eau Claire- Including the cities of Red Wing, Rice Lake, Ladysmith, River Falls, Menomonie, Durand, Chippewa Falls, and Eau Claire 236 PM CDT Tue Jun 9 2020 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY MORNING... The Flash Flood Watch continues for * Portions of southeast Minnesota and Wisconsin, including the following areas, in southeast Minnesota, Goodhue. In Wisconsin, Barron, Chippewa, Dunn, Eau Claire, Pepin, Pierce, and Rusk. * Through Wednesday morning * Heavy rain with localized amounts of 4 inches or more possible. * This could lead to Flash Flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... Small creeks and stream may rise quickly, and flooding may also occur in urban areas. && $$
418 WGUS63 KMPX 100140 FFAMPX Flood Watch National Weather Service Twin Cities/Chanhassen MN 840 PM CDT Tue Jun 9 2020 ...HEAVY RAIN POSSIBLE THROUGH EARLY WEDNESDAY MORNING... .Bands of heavy rainfall will continue in the watch area. Average rainfall amounts of 2 to 4 inches are expected before precipitation tapers off on Wednesday. Some localized areas east of Red Wing Minnesota, to Rice Lake, Wisconsin may see 5 inches or more of rain, especially where any thunderstorms develop. Flash flooding could develop anytime through early Wednesday morning. MNZ078-WIZ015-016-024>028-101200- /O.CON.KMPX.FF.A.0002.000000T0000Z-200610T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Goodhue-Barron-Rusk-Pierce-Dunn-Pepin-Chippewa-Eau Claire- Including the cities of Red Wing, Rice Lake, Ladysmith, River Falls, Menomonie, Durand, Chippewa Falls, and Eau Claire 840 PM CDT Tue Jun 9 2020 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT WEDNESDAY... The Flash Flood Watch continues for * Portions of southeast Minnesota and Wisconsin, including the following areas, in southeast Minnesota, Goodhue. In Wisconsin, Barron, Chippewa, Dunn, Eau Claire, Pepin, Pierce, and Rusk. * Until 7 AM CDT Wednesday * Heavy rain with localized amounts of 4 inches or more possible. * This could lead to Flash Flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... Small creeks and stream may rise quickly, and flooding may also occur in urban areas. && $$
817 WGUS63 KMPX 100545 FFAMPX Flood Watch National Weather Service Twin Cities/Chanhassen MN 1245 AM CDT Wed Jun 10 2020 ...WIDESPREAD HEAVY RAIN COMING TO AN END... .Widespread heavy rainfall is moving northeast of the area. Scattered showers and isolated thunderstorms remain possible into Wednesday. MNZ078-WIZ015-016-024>028-100645- /O.CAN.KMPX.FF.A.0002.000000T0000Z-200610T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Goodhue-Barron-Rusk-Pierce-Dunn-Pepin-Chippewa-Eau Claire- Including the cities of Red Wing, Rice Lake, Ladysmith, River Falls, Menomonie, Durand, Chippewa Falls, and Eau Claire 1245 AM CDT Wed Jun 10 2020 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for portions of southeast Minnesota and Wisconsin has been cancelled. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this flash flood watch went out at Jun 8, 12:48 PM CDT, 57 minutes earlier.
Area forecast discussion, Jun 8, 12:48 PM CDT, 57 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 1248 PM CDT Mon Jun 8 2020 .UPDATE... Issued at 145 PM CDT Mon Jun 8 2020 Updated for 18Z aviation discussion && .SHORT TERM...(Today through Tuesday) Issued at 409 AM CDT Mon Jun 8 2020 Surface analysis early this morning shows a surface low pressure center over central ND with a warm front extending east into northwestern MN then curving south into southeastern MN. Its trailing cold front extends south southwest across SD into western NE. In addition, Tropical Storm Cristobal has made landfall and is moving northward over southeastern LA. Aloft, a ridge axis aloft sits over the mid-Mississippi and Ohio River Valley regions into the Great Lakes while deep longwave troughing occurs over the western Intermountain region. The main concerns over the next 36 hours will be the heat of today followed by the potential for heavy rain tonight into Tuesday. With the warm front continuing to push east northeast this morning, the potent warm air advection is now completely across the WFO MPX coverage area. Lows early this morning will hold in the low-mid 70s in central-southern MN while they dip a little lower in western WI, into the mid-upper 60s. However, the stark contrast in temperatures is not far away as lows near Duluth will drop to the mid 40s. The With the cold front out west remaining in the Dakotas through the day today and only hitting the MN state line this evening, hot temperatures will be felt across all over the coverage area today. Highs will hit the low-mid 90s area-wide. Dewpoints early in the day will reach the mid-upper 60s but deeper mixing will bring in some drier air which will drop dewpoints into the lower 60s this afternoon. With peak heating coming with the lower dewpoints, this will keep heat index values just short of Heat Advisory criteria, into the 95-100 degree range. However, with WBGT values in the lower 80s, the heat/humidity combination will still make for uncomfortable conditions for those participating in outdoor activities today. The cold front will make slow progression eastward tonight but not enough to prevent another mild night. Lows tonight will remain in the 60s area-wide. The cold air advection will be more pronounced on Tuesday with the upper ridge moving away, the cold front pushing through the region, and much more cloud/rain coverage. Highs on Tuesday will range from the upper 60s in western MN to the lower 80s in eastern MN into western WI. With respect to stronger storms, the more western position of the cold front combined with the ridging aloft and more meridional flow aloft, nearly all of the convection of this morning into this afternoon will remain to the west and northwest of the WFO MPX coverage area. Only a handful of our westernmost counties may see any precipitation at all. That said, any thunderstorms that do develop within our coverage area would have the potential to be strong-severe as the high dewpoints will produce MUCAPEs of 2000- 3000 J/kg within an environment of steep mid-level lapse rates. The potent jetting will enable clusters and bowing segments to develop in the Dakotas and shift northeast into northwestern MN. However, with sufficient capping into our area, coverage will be rather sparse into western MN. If any severe storms do form within our coverage area, the potential hazards would be large hail and damaging winds. The additional cloud cover plus much more stable low level conditions tonight through tomorrow will mitigate any severe weather concerns beyond today. As for rainfall amount, this is where the adjusted track of Cristobal plays an important part. Latest track guidance from the NHC has adjusted the track further toward the east, away from the bulk of the MPX coverage area. This also separates it from the aforementioned cold front. Thus, this makes the only possibilities for heavy rain and flooding out in far western MN today with any training thunderstorms (but as mentioned above, coverage will be meager due to frontal placement and capping), and in interior western WI late Tuesday into Tuesday night. However, latest WPC QPF puts the heaviest rainfall axis further east into WI, lessening the potential for flooding. With FFG around 2" in 3 hrs and 2-3" in 6 hrs for western WI, the potential for reaching these levels has become much less. So while isolated heavy rain leading to isolated flooding is possible, this model and guidance cycle puts that potential much lower than previously seen. .LONG TERM...(Tuesday night through Sunday) Issued at 409 AM CDT Mon Jun 8 2020 At the start of the period heavy rains will be ongoing as the remnants of Cristobal interact with a cold front extending south from low pressure located just north of Minnesota's international border. This will lead to heavy rain overnight Tuesday through Wednesday morning. The surface low will deepen as it tracks through Wisconsin and the western Great Lakes during the day and eventually into Canada. Temperatures on Wednesday will struggle to get out of the 60s and with strong, gusty northwest winds on the backside of the departing low it will feel pretty raw. The precipitation will end from west to east during the day, but some showers could linger over the eastern CWA into Thursday. For the rest of the period the weather will be quiet with several days in the 70s and lower humidity. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 145 PM CDT Mon Jun 8 2020 VFR conditions expected through tonight at most terminals, with the exception of AXN where scattered thunderstorms are expected late tonight into tomorrow morning. Lowering ceilings will begin to overspread the region from northwest to southeast tomorrow morning, with MVFR conditions expected at RWF/STC by the end of the period and IFR conditions at AXN. The bulk of the rainfall tomorrow from the remnants of Tropical Storm Cristobal is expected just after the end of the period, but MKT could see some showers and thunderstorms by 17-18Z. Gusty southwest winds will continue this afternoon with gusts around 30-35 kts. Winds will diminish overnight to around 10 kts, and become northwesterly across central and western Minnesota as the front moves through, or more easterly across eastern MN/western WI as the remnants of Cristobal approach. KMSP...Expect precipitation from Cristobal to reach the terminal around 18-20Z tomorrow afternoon. Mainly MVFR conditions are expected, but IFR visibility could be possible if the main core of heavy rainfall tracks further east towards the Twin Cities metro. The amount of thunder tomorrow afternoon remains uncertain, but enough looks to be present to warrant prevailing thunderstorms through the evening hours. /OUTLOOK FOR KMSP/ Wed...VFR with MVFR/-SHRA possible. Wind NW at 25G35 kt. Thu...VFR. Wind NW at 15G25 kts. Fri...VFR. Wind NW at 10G20 kts. && .MPX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. && UPDATE...ETA SHORT TERM...JPC LONG TERM...CEO AVIATION...ETA
Hazardous weather outlook, Jun 8, 4:28 AM CDT, 9 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 428 AM CDT Mon Jun 8 2020 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 090930- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 428 AM CDT Mon Jun 8 2020 This Hazardous Weather Outlook is for portions of central and southern Minnesota...and west central Wisconsin. .DAY ONE...Today and Tonight. Maximum heat index values will reach the lower to middle 90s this afternoon. This will create the potential for heat-related illnesses, particularly for those participating in outdoor activities. Isolated to scattered thunderstorms are possible this morning in far western Minnesota, with better coverage tonight in central through southwestern Minnesota. There is a Slight Risk of severe thunderstorms with the activity in western Minnesota this morning. The main hazards are large hail and damaging winds. Pockets of heavy rain are possible in far western Minnesota this morning which may produce isolated flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Thunderstorms are likely across the entire coverage area Tuesday through Wednesday, with chances diminishing for Thursday into Friday. Heavy rainfall is possible Tuesday into Wednesday, especially in far eastern Minnesota across western Wisconsin, as the remnants of Tropical Cyclone Cristobal shift north from the Gulf of Mexico. This may lead to isolated flooding concerns and river rises across these areas. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation may be needed in far western Minnesota today.
In the hours before
Special weather statement, Jun 8, 7:52 AM CDT, 5 hours 53 minutes before
Special Weather Statement National Weather Service Twin Cities/Chanhassen MN 752 AM CDT Mon Jun 8 2020 MNZ047-048-054>058-064>069-073>077-082>085-091>093-090000- Stevens-Pope-Lac Qui Parle-Swift-Chippewa-Kandiyohi-Meeker- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Redwood-Brown- Nicollet-Le Sueur-Rice-Watonwan-Blue Earth-Waseca-Steele-Martin- Faribault-Freeborn- Including the cities of Morris, Glenwood, Madison, Benson, Montevideo, Willmar, Litchfield, Granite Falls, Olivia, Hutchinson, Gaylord, Chanhassen, Chaska, Victoria, Shakopee, Redwood Falls, New Ulm, St Peter, Le Sueur, Faribault, St James, Mankato, Waseca, Owatonna, Fairmont, Blue Earth, and Albert Lea 752 AM CDT Mon Jun 8 2020 ...NEAR-CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON OVER SOUTHERN AND WESTERN MINNESOTA... Dry and windy conditions will occur over central and southern Minnesota this afternoon into the evening hours. Humidity values will fall to near 25 to 30 percent along with southerly winds of 15 to 20 mph with gusts near 30 to 35 mph. This will create near- critical fire weather conditions. Fires which start may spread rapidly. Wind gusts will diminish this evening. For more information, please visit the Minnesota DNR burning permit website at www.dnr.state.mn.us/forestry/fire/firerating_restrictions.html. jrb
Nearby
Flash Flood Watches in Minnesota, 2020Flash Flood Watches in Wisconsin, 2020Every flash flood watch in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.